MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. FORCEPS CEV136 BIPOLAR 350MM GAYET; MICROFRANCE INSTRUMENTS

INTEGRA MICROFRANCE S.A.S. FORCEPS CEV136 BIPOLAR 350MM GAYET; MICROFRANCE INSTRUMENTS
Catalog Number CEV136
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that at the end of a laparoscopic appendectomy, a thermal injury to the small bowel was observed due to an insulation defect on the forceps cev136 bipolar 350 mm gayet (cev136).No specific treatment was administered as it appeared to be a superficial wound.It was noted that the patient was readmitted three days later for abdominal pain and vomiting.A computed tomography (ct) scan was performed, but the results were inconclusive.However, analgesics and antibiotics were initiated and proved effective, and the patient was discharged in (b)(6) 2026.It is unknown if there was an increase in surgery time.
 
Additional Manufacturer Narrative
The forceps cev136 bipolar 350 mm gayet (cev136) was returned for evaluation: the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.Failure analysis: the investigation revealed no defects in the pliers.They function correctly and show no electrical leakage.Slight scratches are visible on the coating, which is normal after regular use and does not affect their operation.Root cause analysis: the patient's burn is not related to a defect in the bipolar clamp, which was found to be compliant during the investigation.The root cause is attributed to suboptimal use of the device, specifically prolonged activation and/or high coagulation power, which can lead to localized elevation in tissue temperature.

Brand Name
FORCEPS CEV136 BIPOLAR 350MM GAYET
Common Device Name
MICROFRANCE INSTRUMENTS
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25000709
Report Number3003249645-2026-00012
Device Sequence Number15647725
Product Code GEI
UDI-Device Identifier10381780091868
UDI-Public10381780091868
Combination Product (Y/N)N
PMA/510(K) Number
K993655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCEV136
Device Lot Number6631381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/27/2026
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown